Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Linear multistep methods for Volterra integral and integro-differential equations


Authors: P. J. van der Houwen and H. J. J. te Riele
Journal: Math. Comp. 45 (1985), 439-461
MSC: Primary 65R20; Secondary 45L10
MathSciNet review: 804934
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A general class of linear multistep methods is presented for numerically solving first- and second-kind Volterra integral equations, and Volterra integro-differential equations. These so-called VLM methods, which include the well-known direct quadrature methods, allow for a unified treatment of the problems of consistency and convergence, and have an analogue in linear multistep methods for ODEs, as treated in any textbook on computational methods in ordinary differential equations.

General consistency and convergence results are presented (and proved in an Appendix), together with results of numerical experiments which support the theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 45L10

Retrieve articles in all journals with MSC: 65R20, 45L10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1985-0804934-5
Keywords: Numerical analysis, Volterra integral and integro-differential equations, linear multistep methods, consistency, convergence
Article copyright: © Copyright 1985 American Mathematical Society